Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2020, 3:21 PM EDT for Dooly County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 15, 2020, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
881
WWUS82 KFFC 151921
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Wed Jul 15 2020
GAZ095-105-151945-
Dooly GA-Houston GA-
321 PM EDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 345 PM EDT...
At 320 PM EDT...a strong thunderstorm was over Unadilla, or 11 miles
south of Perry...moving northwest at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Unadilla, Pinehurst, Elko, Grove Park and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8383 3229 8389 3229 8385 3236 8385
3236 8386 3238 8386 3238 8384 3240 8383
3242 8369 3225 8361 3225 8362 3224 8361
TIME...MOT...LOC 1920Z 143DEG 10KT 3229 8375
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:16 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 15, 3:16 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 316 PM EDT Wed Jul 15 2020 .SHORT TERM /Tonight through Thursday Night/... An upper level ridge continues to slowly move eastward across the eastern CONUS through the short term period, and will be centered over the Atlantic coast by Thursday morning. With the ridge axis and surface high pressure currently positioned to the east of the forecast area, surface winds have shifted to a southeasterly direction on the back side of the high pressure. Meanwhile, advection of low-level tropical moisture is contributing to increasing dewpoints and instability. Meanwhile, a weak surface boundary remains stalled near the I-20 corridor, which is maintaining deeper moisture and higher humidity along the boundary and to the south. Convection throughout the short term period will be diurnally-driven in nature, and is already developing across north and central Georgia. With increasing instability, an increase in showers/thunderstorms is anticipated across the forecast area, with slight chance PoPs or less only in northeast Georgia, and chance PoPs elsewhere across the forecast area. Widespread severe weather is not expected, but with SBCAPE values rising into the 2000-3000 J/kg range in west Georgia, a few storms could become strong to marginally severe and capable of producing gusty winds, in addition to frequent lightning and locally heavy rain. Showers and thunderstorms will gradually diminish tonight. With very light winds and humid conditions in central Georgia, some patchy fog is possible in central Georgia in the early morning. The pattern will remain consistent on Thursday as the ridge moves over the Atlantic. With continued southerly flow, moisture advection will continue and dewpoints will climb into the low to mid 70s areawide. Scattered afternoon thunderstorms are once again expected on Thursday. The highest rain chances will be in the high-end chance PoPs range (40-50 percent) across majority of the forecast area, with lower chances further east. Both low and high temperatures will be consistently above normal through the short term period. Notably, highs are expected to range from the low to mid 90s in north Georgia and mid to upper 90s in central Georgia. Considering deeper moisture in central Georgia, heat indices from 100 to 104 will be observed along and south of the Atlanta metro this afternoon. While some isolated areas will reach or exceed heat indices 105 degrees in central Georgia, values are overall not anticipated to reach advisory criteria. Heat index values will be slightly lower on Thursday, ranging from 97-102 degrees across the majority of the forecast area. King .LONG TERM /Friday through Wednesday/... No major changes made to the extended forecast. The long term will continue to be characterized by some level of upper level ridging across the area. This will keep diurnally driven showers and thunderstorms and very warm temps through day 7. There are minor differences in the models with increased moisture and timing but they are all showing a similar summertime pattern. Overall the trend is increased moisture as we go into next week, and temps remaining mainly in the 90s. Right now it appears Heat Indices will reach into the upper 90s to lower 100s each day as well. We will keep an eye on things as we may need to issue a heat advisory sometime over the next week or so. 01 .AVIATION... 18Z Update... VFR conditions will persist through the TAF period. Mid-level stratus over ATL has dissipated and a cu field at 040-050 has developed across north and central Georgia. Scattered convection is ongoing near the ATL sites, and a TEMPO group for TSRA is in place for the time the greatest coverage is anticipated, between 18-21Z. SHRA/TSRA is expected to come to an end this evening by 02Z, and mid- level stratus is once again possible in the overnight and early morning hours Thursday. Prevailing winds are expected to remain from the SE at 3-7 kts through the period, with the exception of gusts associated with any TSRA that occurs. //ATL Confidence...18Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 72 94 / 20 30 10 30 Atlanta 73 91 73 93 / 20 40 30 20 Blairsville 68 86 68 86 / 20 50 30 50 Cartersville 72 92 72 93 / 20 50 40 30 Columbus 74 94 74 95 / 30 40 30 20 Gainesville 71 89 72 91 / 20 40 20 30 Macon 73 94 72 94 / 30 30 20 20 Rome 72 93 73 94 / 20 30 30 30 Peachtree City 72 91 72 93 / 20 40 30 20 Vidalia 74 95 73 95 / 30 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....01 AVIATION...King
Hazardous weather outlook, Jul 15, 4:20 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 420 AM EDT Wed Jul 15 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 420 AM EDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected across much of north and central Georgia this afternoon and evening. The main hazards will be gusty winds, frequent lightning and brief heavy rain with any strong storms. Heat Indices of 100 to 105 degrees can be expected over central and portions of north Georgia this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... For Thursday through Saturday, isolated to scattered thunderstorms are expected across the area during the afternoon and evening hours. Some storms could be strong with gusty winds, frequent lightning and locally heavy rainfall. For Sunday through Tuesday, Scattered to numerous thunderstorms are expected across the area. Some storms will be strong with gusty winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 degrees can be expected over much of the area away from the mountains through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 15, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Wed Jul 15 2020
GAZ095-105-151945-
Dooly GA-Houston GA-
321 PM EDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 345 PM EDT...
At 320 PM EDT...a strong thunderstorm was over Unadilla, or 11 miles
south of Perry...moving northwest at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Unadilla, Pinehurst, Elko, Grove Park and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8383 3229 8389 3229 8385 3236 8385
3236 8386 3238 8386 3238 8384 3240 8383
3242 8369 3225 8361 3225 8362 3224 8361
TIME...MOT...LOC 1920Z 143DEG 10KT 3229 8375
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot | 36 min |
| Jul 15, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| Jul 15, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 33 min |
| Jul 15, 4:17 PM EDT | Special Weather Statement | FFC | Cherokee | 28 min |
| Jul 15, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton | 23 min |
| Jul 15, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Fulton, Gwinnett | 29 min |
| Jul 15, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 35 min |
| Jul 15, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Sumter | 33 min |
| Jul 15, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 31 min |
| Jul 15, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 31 min |
| Jul 15, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Upson | 27 min |
| Jul 15, 5:41 PM EDT | Special Weather Statement | FFC | Taylor | 34 min |
| Jul 15, 5:45 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 30 min |
| Jul 15, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 24 min |
| Jul 15, 6:14 PM EDT | Special Weather Statement | FFC | Upson | 31 min |
| Jul 15, 6:24 PM EDT | Special Weather Statement | FFC | Monroe | 36 min |
| Jul 15, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Lamar, Pike, Spalding, Upson | 44 min |
| Jul 15, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 28 min |
| Jul 15, 6:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
| Jul 15, 7:09 PM EDT | Special Weather Statement | FFC | Monroe | 36 min |
| Jul 15, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 30 min |
| Jul 15, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 27 min |
| Jul 15, 7:23 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 37 min |
| Jul 15, 7:30 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 45 min |
| Jul 15, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 42 min |
| Jul 15, 7:56 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.